Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 280, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 10, 2006, 9:17 AM CDT for Hays County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2006, 9:17 AM CDT (14:17 UTC)
- Expired
- Oct 10, 2006, 10:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 101419
SVREWX
TXC209-101515-
/O.NEW.KEWX.SV.W.0280.061010T1417Z-061010T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CDT TUE OCT 10 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
HAYS
* UNTIL 1015 AM CDT
* AT 912 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES WEST OF HENLY...OR ABOUT 7 MILES NORTHEAST OF
BLANCO...AND MOVING EAST AT 40 MPH.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING.
LAT...LON 3029 9820 3004 9830 2984 9803 2981 9801
3002 9773 3024 9802
$$1 follow-up statement
000
WWUS54 KEWX 101443
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT TUE OCT 10 2006
TXC209-101515-
/O.CON.KEWX.SV.W.0280.000000T0000Z-061010T1515Z/
HAYS TX-
939 AM CDT TUE OCT 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR HAYS COUNTY...
AT 935 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
RODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR DRIFTWOOD...OR ABOUT 7 MILES NORTH OF
WIMBERLEY...MOVING EAST TO NORTHEAST AT 35 MPH.
STRONG WINDS AND HAIL WILL APPROACH THE CITIES OF BUDA AND KYLE BY
955 AM.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 PM CDT TUESDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS. REMEMBER...SEVERE THUNDERSTORMS
CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
LAT...LON 3029 9820 3004 9830 2984 9803 2981 9801
3002 9773 3024 9802
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 8:34 AM CDT, 43 minutes earlier.
Area forecast discussion, Oct 10, 8:34 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 834 AM CDT TUE OCT 10 2006 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD QPF. IMPRESSIVE 2.19 INCHES OF PWAT THIS MORNING AT KCRP AND 1.79 AT KDRT. HEAVY RAIN LOOKS TO BE THE PRIMARY THREAT THIS MORNING...WITH DAMAGING WINDS COMING IN A CLOSE SECOND. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 735 AM CDT TUE OCT 10 2006) AVIATION...TIL 21Z MVFR CIGS WITH SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS LCLY LOWERING VSBYS AOB 3 MI. SOME STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES TIL EARLY AFTERNOON. AFTER 21Z VFR CONDITIONS WITH ACTIVITY BECOMING LESS NUMEROUS AND AFT 01Z VFR. SLY FLOW 10 TO 15 KT EXCEPT STRONG AND GUSTY IN AND NEAR THUNDERSTORMS. PREV DISCUSSION... (ISSUED 731 AM CDT TUE OCT 10 2006) AVIATION...TIL 21Z MVFR CIGS WITH SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS LCLY LOWERING VSBYS AOB 3 MI. AFTER 21Z VFR CONDITIONS WITH ACTIVITY BECOMING LESS NUMEROUS AND AFT 01Z VFR. SLY FLOW 10 TO 15 KT EXCEPT STRONG AND GUSTY IN AND NEAR THUNDERSTORMS. PREV DISCUSSION... (ISSUED 355 AM CDT TUE OCT 10 2006) DISCUSSION... BUSY MORNING ON TAP FOR THE HILL COUNTRY. A TORNADO WATCH IS IN EFFECT UNTIL 10 AM FOR THE HILL COUNTRY AND THE AUSTIN AREA. STRONG SHORTWAVE OVER EASTERN NEW MEXICO AND WEST TEXAS WAS DRIVING A CONVECTIVE COMPLEX EASTWARD ACROSS THE TRANS PECOS REGION AND THE CONCHO VALLEY. THESE STORMS WILL MOVE ACROSS THE HILL COUNTRY THIS MORNING. THE BEST CHANCE FOR TORNADIC DEVELOPMENT WILL BE ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY. THIS FRONTAL BOUNDARY WAS STILL LOCATED JUST NORTH OF THE HILL COUNTRY. SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE CWFA TODAY AS THE SHORTWAVE EJECTS NORTHEAST. CONVECTION WILL END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE RACES NORTHEASTWARD. WEDNESDAY WILL BE VERY WARM AS WINDS IN THE BOUNDARY LAYER SHIFT AROUND TO THE WEST ALLOWING DOWNSLOPING FROM THE MEXICAN PLATEAU. THE COLD FRONT ASSOCIATED WITH THE POLAR VORTEX SWINGING ACROSS THE GREAT LAKES REGION WILL REACH THE HILL COUNTRY THURSDAY AFTERNOON. MODEL SOLUTIONS INDICATE ENOUGH MOISTURE WILL HAVE RETURNED TO THE REGION ALLOWING FOR ANOTHER ROUND OF THUNDERSTORMS. THIS WILL BE THE STRONGEST COLD FRONT OF THE FALL SEASON. TEMPERATURES FRIDAY AFTERNOON WILL ONLY BE IN THE 60S DUE TO CAA AT THE SFC AND OVERRUNNING CLOUDINESS. RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE DESERT SOUTHWEST TOWARDS TEXAS. SUNSHINE AND DRIER WEATHER RETURN ON TUESDAY AS THE LATEST UPPER LOW PRESSURE SYSTEM AND ASSOCIATED TROF AXIS MOVES EAST OF TEXAS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18/JB
Hazardous weather outlook, Oct 10, 5:07 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 AM CDT TUE OCT 10 2006 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 507 AM CDT TUE OCT 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 10 AM. UPPER DISTURBANCES MOVING EAST WILL COMBINE WITH AN UNSTABLE GULF AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL AND ISOLATED TORNADOES. SOME LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT FALL COLD FRONT WILL SWEEP SOUTHWARD OVER THE AREA THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT. THEN...POST FRONTAL OVERRUNNING RAINS WILL BEGIN SATURDAY WITH ELEVATED SHOWERS AND THUNDERSTORMS INTO MONDAY. STORMS DURING THIS PERIOD ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT...SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:20 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 25 min |
| Oct 10, 8:22 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kerr | 113 min |
| Oct 10, 8:34 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.